Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 2, 2006, 8:26 PM PDT for San Bernardino County, California. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 8:26 PM PDT (03:26 UTC)
- Expired
- Jul 2, 2006, 9:15 PM PDT
- In force
- 49 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 92 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 030329
SVRVEF
CAC071-030415-
/O.NEW.KVEF.SV.W.0016.060703T0326Z-060703T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
826 PM PDT SUN JUL 2 2006
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 915 PM PDT.
* AT 820 PM MST (820 PM PDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED MOSTLY IN ARIZONA...BUT WERE REDEVELOPING WEST
TO THE CALIFORNIA ARIZONA NEVADA TRIPLE POINT. THESE STORMS WERE
MOVING SOUTH AT 15 MPH. TRAINED SPOTTERS HAVE REPORTED DIME SIZE
HAIL AND WINDS UP TO 75 MPH WITH THE STORMS IN ARIZONA.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEEDLES AROUND 900 PM PDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3474 11468 3508 11478 3508 11474 3501 11464
3493 11463 3492 11464 3490 11463 3489 11464
3483 11458 3475 11461
$$
MORGAN2 follow-up statements
000
WWUS55 KVEF 030352
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
850 PM PDT SUN JUL 2 2006
CAC071-030415-
/O.CON.KVEF.SV.W.0016.000000T0000Z-060703T0415Z/
SAN BERNARDINO CA-
850 PM PDT SUN JUL 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM PDT
FOR EAST CENTRAL SAN BERNARDINO COUNTY...
AT 847 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 11 MILES NORTH OF NEEDLES...OR 4 MILES NORTH OF MOHAVE
VALLEY...AND WAS MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THE COLORADO RIVER NEAR AND NORTH OF NEEDLES THROUGH 915 PM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
IF ON OR NEAR THE COLORADO RIVER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3474 11468 3508 11478 3508 11474 3501 11464
3493 11463 3492 11464 3490 11463 3489 11464
3483 11458 3475 11461
$$
MORGAN000
WWUS55 KVEF 030413
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
913 PM PDT SUN JUL 2 2006
CAC071-030423-
/O.EXP.KVEF.SV.W.0016.000000T0000Z-060703T0415Z/
SAN BERNARDINO CA-
913 PM PDT SUN JUL 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BERNARDINO
COUNTY EXPIRES AT 915 PM PDT...
AT 910 PM PDT...DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS NORTH
OF NEEDLES HAD WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 3474 11468 3508 11478 3508 11474 3501 11464
3493 11463 3492 11464 3490 11463 3489 11464
3483 11458 3475 11461
$$
MORGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:00 PM PDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jul 2, 2:00 PM PDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PDT SUN JUL 2 2006 .SYNOPSIS...HIGH PRESSURE ALOFT WILL BE STRETCHED ACROSS SOUTHERN CALIFORNIA INTO NORTHWEST ARIZONA THROUGH TUESDAY. THE AIR MASS WILL REMAIN SOMEWHAT MOIST AND UNSTABLE OVER NORTHWEST ARIZONA LEADING TO A CHANCE OF SHOWERS AND THUNDERSTORMS. DRIER AIR WILL WORK INTO MUCH OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. && .SHORT TERM...THE BATTLE CONTINUES BETWEEN THE DRIER AIR TO THE WEST AND THE MOIST AND UNSTABLE AIR TO THE EAST WITH THE DIVIDING LINE LOOKING TO BE CLOSE TO LAS VEGAS. CONVECTION A LITTLE SLOW TO GET GOING TODAY BUT IT DID FINALLY TAKE OFF OVER LINCOLN...CLARK AND MOHAVE COUNTIES AND TO SOME EXTENT SAN BERNARDINO COUNTY. WILL KEEP AT LEAST A SLIGHT CHANCE ACROSS THESE AREAS THIS EVENING AND WILL KEEP A SLIGHT CHANCE OVER MOHAVE COUNTY THROUGH THE NIGHT. CONVECTION HAS CONTINUED MUCH OF THE LAST TWO NIGHTS AND MODELS ARE INDICATING MOISTURE AND INSTABILITY OVER MOHAVE COUNTY ALL NIGHT. MODELS ARE QUITE DIFFERENT MONDAY THROUGH TUESDAY NIGHT. THE NAM RIDGE AXIS BECOMES ORIENTED SUCH THAT DRY AIR GETS PUSHED SOUTH AND EAST WITH REALLY JUST MOHAVE COUNTY HAVING ANY CHANCE OF THUNDERSTORMS. GFS POSITIONS THE HIGH MORE OVER UTAH WITH MOISTURE AND INSTABILITY EXTENDING BACK ACROSS A GOOD PORTION OF SOUTHERN NEVADA AND SAN BERNARDINO COUNTY. I AM NOT QUITE READY TO BUY INTO THE NAM TOTALLY AS IT CAN BE QUITE DIFFICULT TO SCOUR MOISTURE OUT OF HERE ONCE IT IS IN PLACE AND OUTFLOW BOUNDARIES FROM STORMS TO THE EAST CAN BRING MOISTURE BACK IN A HURRY. SO...WENT WITH A BIT OF A COMPROMISE...KEEPING THUNDERSTORM CHANCES ACROSS ALL OF MOHAVE COUNTY AND EASTERN LINCOLN AND CLARK COUNTIES AND SOUTHEAST SAN BERNARDINO COUNTY ALONG WITH THE SPRING MOUNTAINS AND SHEEP RANGE. STILL DO NOT SEE ANY SIGNIFICANT TEMPERATURES TRENDS AND WE SHOULD BE SEVERAL DEGREES ABOVE NORMAL THROUGH TUESDAY. && .LONG TERM...LITTLE CHANGE IN FORECAST THINKING FOR THE EXTENDED PERIOD. AS THE UPPER LEVEL RIDGE OVER THE WESTERN CONUS SHIFTS EAST AND FLATTENS...THE MODELS DEPICT A UPPER LEVEL LOW AND TRAILING TROF MOVING ONSHORE ACROSS THE PACIFIC NORTHWEST. WEAK TROF EXPECTED TO HAVE LITTLE IMPACT ACROSS THE SOUTHWEST EXCEPT IN SHIFTING THE AREA INTO DRY SOUTHWESTERLY FLOW BY THURSDAY. THE GFS IS STILL INDICATING THE POSSIBILITY OF A WEAK SHORTWAVE MOVING THROUGH TO OUR NORTHEAST ON WEDNESDAY...AND WITH ADEQUATE MOISTURE STILL IN PLACE HAVE KEPT SLIGHT CHANCE FOR THUNDERSTORMS OVER THE EASTERN PORTIONS OF THE CWA. POPS WILL BE ON A DECREASING TREND THROUGH THE END OF THE WEEK FOR MOST OF THE CWA WITH ENOUGH MOISTURE LINGERING IN MOHAVE COUNTY TO KEEP A SLIGHT CHANCE FOR POPS EACH AFTERNOON...ESPECIALLY OVER THE HIGHER ELEVATIONS. LITTLE CHANGE IN TEMPERATURES THROUGH THE PERIOD...WITH TEMPS REMAINING NEAR NORMAL THROUGH THE WEEK. .AVIATION...SCATTERED THUNDERSTORMS CAN BE EXPECTED IN THE PEACH SPRINGS CORRIDOR AND TO A LESSER EXTENT IN THE MORMON MESA CORRIDOR. WHILE THUNDERSTORMS MAY FORM OVER THE SPRING MOUNTAINS WEST OF KLAS MINIMAL THUNDERSTORM ACTIVITY IS EXPECTED IN THE BEATTY AND DAGGETT CORRIDORS. THE PRIMARY THREAT WILL BE FROM ERRATIC AND GUSTY THUNDERSTORM WINDS. THUNDERSTORMS CAN BE EXPECTED TO END BY 14Z. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. HARRISON/MOSES
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:59 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 31 min |
| Jul 3, 1:30 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 30 min |
| Jul 3, 2:21 PM PDT | Flash Flood Warning | VEF | San Bernardino | 114 min |
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.